By the way, studies show an allergic response to godolinium occurs in anywhere from .03 to .7 percent of patients. Even the smaller number indicates 3 in ten thousand. I wouldn't call that very rare, and certainly isn't the "one in a million patients" I hear from the medical community. I think doctors need to educate themselves better on this potential, and to be more reluctant to order contrast with any imaging.View Thread
I too was told that an allergy to gadolinium was extremely rare. During the MRI, the dye induced severe anaphyIaxis. I suffered a barrage of painful symptoms -- coughing, tingling, swelling, and my throat closed -- culminating in respiratory and cardiac arrest. After I revived, I couldn't remember what had happened. I felt exhausted and sore over the next week. The memory of the event returned slowly over time. Until then, I had nightmares about drowning for almost two years. Since the anaphylaxis, I have had mild allergic reactions fairly frequently. My doctor explained that anaphylaxis can make the body more sensitive to allergins, so I was probably allergic to those things before, just not severely enough to cause any noticeable symptoms. Now I have many allergies that need medication, and I take an antihistamine every day.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.